This is mainly for nurselpn. I am also a nurse, and I have been living with Graves disease for 11 years. My levels were controlled up until last year around August. My synthroid dose became to high, my free t4 levels were 2.7. This caused some neurological symptoms: starting with muscle fasciculations through out most of my body, then progressed to nocturnal myoclonic twitching. At this point they think they have my levels under control, but I am still having a vibrating in my feet on and off. I am hoping this is related to my thyroid. Being in the medical profession sometimes there is a little to much information, it makes me worry about other serious conditions such as ms.
neurological symptoms: starting with muscle fasciculations through out most of my body,
then progressed to nocturnal myoclonic twitching. At this point they think they have my levels under control, but
I am still having a vibrating in my feet on and off. I am hoping this is related to my thyroid.
You know, it's difficult to answer your questions.
A little hx. I not only have Graves disease but I was
hypo since 1984. Treated with Synthroid. Now looking back, I began to show symptoms of Graves in the mid 90's. This was not dx'd until 2004. By then I had become very ill, barely able to function. Among ALL of the other symptoms which snuck up on me slowly...I had severe tremors (fasciculations) in hands & ft. & legs. If I sat w/knees bent & lifted my heels up with pressure on my toes my legs would just jump & I could not stop them unless I repositioned them into a more relaxed position. Then that wasn't a sure thing. I do not remember any jerking at night. I was exhausted all of the time. It was horrible.
I'm not sure what you mean by vibratating feet???
I was also dx.'d w/ low B-12, right after the Graves, which also causes neuropathy. I continue to have PN in upper & lower extremities. My feet tingle & burn w/ numbness in digits & toes. My levels thyroid & B-12 are normal now.
I found this web site about the myoclonic twitching.
I hope it helps.
I'll check back tomorrow ok. It was really late when I noticed your question, sorry.
That's ok this board seems to fill vary fast. The feeling in my feet is almost like someone has put there phone on vibrate and put it under my feet, its not constant but very annoying. Up until last year I have never had any problems with my levels acting up. The myoclonic twitching is not all the time either, when all of this started the doctors put me on Lexapro which seems to make the twitching worse, as well as the vibrating "which started after the Lexapro". Its been tough I have never been on any medication like this before. I only have one month left of my recommended six month course then I can wean myself off. I am praying everything will go back to normal. I remember back when I went through the hyperactive part before the RAI treatment there were times I thought I was going to die. I am not sure if the doctors really know how many problems thyroid disorders can cause, so it leaves us in the dark sometimes; and as far as myself searching for other answers which causes more anxiety. I hope you find an end to your pain and frustration as well.
I don't know what is going on. I'll have to call my internet provider on Monday. I just thought it would make our conversation easier. Oh well...
When I was hyperthyroid I thought I was going to die too! This stuff sneeks up on you so slowly. if your like me, I just attributed it (self diagnosed) to something else. Thyroid problems was my last guess.
I was afraid to go to the doctor. I was having panic attacks & agoraphobia. Along with the usual symptoms of hyperthyroidism. When I think of it now, it scares the ____ out of me how sick I let myself get.
What were your symptoms when you initially seen the doctor?
I had a goiter on my neck, major panic attacks, resting heart rate over 120, bulging eyes, fatigue so bad I would fall asleep sitting on the toilet, major weight loss with a huge appetite. Not to mention the mood swings I thought I was going crazy. Driving would trigger the panic attacks a lot of times. My family thought I was doing drugs because of my eyes. I was only 17 so I had no idea what was happening to me. Now I seem to be having some effects of the thyroid problems again, I get achy behind my right eye, I had cosmetic surgery done on that side because of the bulging. Graves disease being autoimmune I worry about other autoimmune diseases, especially ms. This has crossed my mind because of the buzzing in my feet, but I really do not have any other symptoms. One thing I have had problems with as well that I forgot to mention is bowel problems, when my levels were to high everything would go straight through "if you know what I mean". Are you feeling any better post RAI? It took me about a year to feel normal after the treatment. Then I had to wait 5 years before the doctor would fix my eye, he said he wanted to make sure I was stable. Thanks for chatting its nice to know someone else has gone through the same things.
I was diagnosed with Graves about 8 years ago. I have had it under control, but I have been having extreme leg weekness or heaviness bilaterally in my legs off and on for 2 years. They ache and night time is worse. I have to rub them. I have bilateral knee pain that comes and goes as well . They feel as if something is "eating " away at my tissue behind the patellas. Its awful. I have sensations of cold water running down my legs, tingling sensations. Like I said , these symptoms will go away for awhile, maybe 2 months then come right back for a week or 2. After my Endo said in no way shape or form this is related to my thyroid, he refered my to a Rheumatoidologist. All the auto u\immune testing that could be done was, all negative. The rheumo doc said its related to my thyroid! I went to a new Endo, he said in no way was it related to my thyroid! UGGGGGG.. I went to Neuro, he sent me for mri brain, scpine, tspine and lumbar.. no signs of ms. In a couple weeks I am having an Ecg test where they insert needles into your muscles and schock them to see if there is any nerve damage or if its a muscle disorder. He put me on Neurotin and it seems to help, but my legs still feel as if they are not my own. So, I am really searching for answers as to why I feel this way. It is emotionally running me down and I do not know what to do if I dont get any solid answers! Thanks... Nicole
hello nicole i was wondering if u was ever dx with some sort of nerve disorder such as ms. i am going through the similar problems all resuts coming back negative and showing signs of ms. i also have grave's and have to get a emg.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.